Alert archive / California / Flash Flood Warnings in 2018
Flash Flood Warning 33, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Dec 6, 2018, 2:08 PM PST for San Bernardino County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 6, 2018, 2:08 PM PST (22:08 UTC)
- Expired
- Dec 6, 2018, 5:00 PM PST
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 6, 3:04 PM PST | FLASH FLOOD | 1 Wsw Victorville, CA | VICTOR VALLEY NEWS GROUP REPORTED THAT DEL GADO ROAD BETWEEN ANACAPA AND PALMDALE ROAD IS CLOSED DUE TO FLASH FLOODING. THREE VEHICLES WERE STRANDED, BUT NO INJURIES WERE REPORTED. |
| Dec 6, 3:05 PM PST | FLASH FLOOD | Oro Grande, CA | ROADWAY FLOODING ON NATIONAL TRAILS HWY AT MILL STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622
WGUS56 KSGX 062208
FFWSGX
CAC071-070100-
/O.NEW.KSGX.FF.W.0033.181206T2208Z-181207T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
208 PM PST THU DEC 6 2018
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 500 PM PST
* At 204 PM PST, Doppler radar indicated heavy rain across the High
Desert. Flooded roads were reported in the Victorville area.
Moderate to heavy rain will continue through the afternoon, and
flash flooding is likely in other areas.
* Some locations that will likely experience flooding include...
Victorville, Hesperia, Apple Valley, I-15 Between Victorville and
Barstow, northern Lucerne Valley, Adelanto, Pinon Hills, El
Mirage, and Hwy 247.
LAT...LON 3476 11685 3447 11702 3436 11734 3442 11745
3444 11766 3482 11767
$$
MGM2 follow-up statements
632
WGUS76 KSGX 062307
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
307 PM PST THU DEC 6 2018
CAC071-070100-
/O.CON.KSGX.FF.W.0033.000000T0000Z-181207T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
307 PM PST THU DEC 6 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PST FOR SAN
BERNARDINO COUNTY...
At 256 PM PST, Doppler radar indicated moderate to heavy rain over
the Victor and Apple Valleys. The rain will continue through late
afternoon. Flooding is likely, especially in flood prone low lying
areas.
Rain totals so far include 0.78 inches at Baldy Mesa and 0.58 inches
at Hesperia and Oro Grande.
Some locations that will experience likely flooding include...
Victorville, Hesperia, Apple Valley, I-15 Between Victorville And
Barstow, northern Lucerne Valley, Adelanto, Pinon Hills, El Mirage,
and Hwy 247.
LAT...LON 3476 11685 3447 11702 3436 11734 3442 11745
3444 11766 3482 11767
$$
MGM143
WGUS76 KSGX 070055
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
455 PM PST THU DEC 6 2018
CAC071-070101-
/O.EXP.KSGX.FF.W.0033.000000T0000Z-181207T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
455 PM PST THU DEC 6 2018
...THE FLASH FLOOD WARNING FOR SAN BERNARDINO COUNTY WILL EXPIRE AT
500 PM PST...
Rain is beginning to wind down across the area this evening.
Rainfall totals between one-half to near one inch have been reported
this afternoon with some flooded roads reported around Victorville.
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3476 11685 3447 11702 3436 11734 3442 11745
3444 11766 3482 11767
$$
JADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 6, 10:55 AM PST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 6, 10:55 AM PST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1055 AM PST Thu Dec 6 2018
.SYNOPSIS...
A slow moving low pressure system will continue to bring periods of
heavy showers and isolated thunderstorms through this evening,
ending by Friday morning. Areas of flooding will be possible through
this evening with heavy snow in the mountains of San Bernardino
County. Dry with a warming trend trough the weekend with high
pressure aloft and with weak offshore flow bringing gusty northeast
winds near the coastal mountain slopes. A low pressure system from
the northwest will bring cooler weather and chance for showers on
Tuesday, followed by dry weather with a warming trend for Wednesday
and Thursday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
...Updated forecast for increased QPF and lower snow levels...
...Flash Flood Watch through midnight for the Holy and Canyon
Complex burn scars...
...Winter Storm Warning through midnight for the San Bernardino
Mountains...
Forecast was updated this morning. Heavy bands of showers moving
along the coast of Orange County and moving inland attm. Isolated
thunderstorms also likely through this evening with enhanced
instability in the vicinity of a strong shortwave rotating onto the
SoCal coast. Precip rates up to 1/2" per hour with the heaviest
showers. Main concern for widespread street flooding (urbanized
areas) through this evening. Burn scars mainly the Holy and Canyon
Complex will be susceptible to flash flooding with the heaviest
showers.
Snow levels will continue to fluctuate between 6000-7000 feet in the
San Bernardino Mountains. Some colder air could wrap into that area
late this afternoon as the upper low drops south and allows some
colder air to advect from the north. Will have to be alert to
lowering snow levels with cooler air advection later today and this
evening. Convective enhancement will also contribute to the
potential for areas of heavy snow and have upgraded to a winter
storm warning for 6000 feet and above elevation. Additional
accumulations of 2 to 6 inches between 6000 to 7000 feet, and 6 to
12 inches with isolated higher amounts above 7000 feet. Snow levels
higher in Riverside County so only the high peaks there will receive
accumulating snow such as Mount San Jacinto and Toro Peak.
Precipitation will come to an end late tonight. Remainder of
previous discussion below...
Most of the showers are expected to end by about daybreak on
Friday. High pressure aloft will move across the West Coast for
the weekend bringing dry weather with a warming trend for Friday
through the weekend. There will also be weak offshore flow for the
weekend with locally gusty northeast winds near the coastal slopes
of the mountains.
Monday will be slightly cooler as high pressure aloft begins to
weaken and onshore flow returns. For Tuesday, a trough from the
northwest will bring cooling , gusty west to northwest winds, and
small chances for mostly light precipitation.
Then dry with a warming trend for Wednesday and Thursday with a
period of weak offshore flow possible around Wednesday.
&&
.AVIATION...
061730...Occasional SHRA with bands of heavy rain through 06Z. CIGS
025-035 with vis 2-4 miles in showers, lowering to CIGS of 010 and
vis less than 1 mile in the heavy downpours. A slight chance of TS.
Intermittent terrain obscurations in the mountains. East and
southeast winds 15-25 kt in the mountains and foothills. Showers
decreasing late tonight.
&&
.MARINE...
Southeast winds 10-20 kt today. Rain through this evening, heavy at
times with isolated thunderstorms. No hazardous marine weather is
expected Friday through Monday.
&&
.BEACHES...
There is a slight chance of thunderstorms producing lightning today.
A building long-period swell late today through Friday will bring
surf as high as 6 feet tonight into Saturday, particularly to
southern San Diego County. Strong rip currents are likely. For
details, check the Surf Zone Forecast.
&&
.SKYWARN...
Skywarn has been activated for all areas. Weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until midnight PST tonight for San
Bernardino County Mountains.
Flash Flood Watch through this evening for Orange County Inland
Areas-Santa Ana Mountains and Foothills.
PZ...NONE.
&&
PUBLIC...17/JMB
AVIATION/MARINE/BEACHES...MoedeIn the hours before
Local storm report, Dec 6, 11:51 AM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1151 AM PST THU DEC 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 1 SSW FULLERTON 33.86N 117.94W
12/06/2018 ORANGE CA TRAINED SPOTTER
SPOTTER REPORTED HEAVY RAIN AND FLASH
FLOODING ALONG ORANGETHORPE BETWEEN EUCLID
AND STATE COLLEGE BLVD. REPORTED THAT ROADS
ARE FLOODING, ESPECIALLY AT INTERSECTIONS.
&&
SCLocal storm report, Dec 6, 11:56 AM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1156 AM PST THU DEC 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 2 N ANAHEIM 33.85N 117.91W
12/06/2018 ORANGE CA TRAINED SPOTTER
SPOTTER REPORTED FLASH FLOODING ALONG
ORANGETHORPE, WEST OF RAYMOND STREET.
REPORTED 8-12 INCHES OF WATER ON THE CURB.
&&
SCLocal storm report, Dec 6, 1:15 PM PST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
115 PM PST THU DEC 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM FLASH FLOOD 2 NNE VICTORVILLE 34.53N 117.32W
12/06/2018 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED HWY 18 BETWEEN JOHNSON AND
WILSON RANCH FLOODED IN MULTIPLE PLACES.
&&
SCLocal storm report, Dec 6, 1:41 PM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PST THU DEC 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLOOD COSTA MESA 33.67N 117.91W
12/06/2018 ORANGE CA PUBLIC
MAJOR FLOODING WITH CARS ALMOST COMPLETELY
SUBMERGED.
&&
BRLocal storm report, Dec 6, 1:42 PM PST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 PM PST THU DEC 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 4 SSW COSTA MESA 33.62N 117.93W
12/06/2018 ORANGE CA EMERGENCY MNGR
TWO SCHOOLS EVACUATED DUE TO FLOODING.
&&
BRLocal storm report, Dec 6, 1:50 PM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 PM PST THU DEC 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 4 SSW COSTA MESA 33.62N 117.93W
12/06/2018 ORANGE CA EMERGENCY MNGR
CORRECTS PREVIOUS FLOOD REPORT FROM 4 SSW
COSTA MESA. TWO SCHOOLS EVACUATED DUE TO
FLOODING.
&&
BRThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 9:11 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 15 hr |
| Dec 6, 9:29 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 3 hr |
| Dec 6, 10:10 AM PST | Winter Storm Warning | SGX | San Bernardino | 14 hr |
| Dec 6, 11:19 AM PST | Flash Flood Warning | SGX | Orange | 3 hr |
| Dec 6, 12:29 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 3 hr |
| Dec 6, 1:05 PM PST | Flash Flood Warning | SGX | Orange, Riverside | 3 hr |
| Dec 6, 3:17 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Dec 6, 3:58 PM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.